Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 9, NWS Omaha, NE

April 14, 20157 counties in Nebraska

NWS Omaha, NE issued this red flag warning at Apr 14, 2015, 3:25 AM CDT for 7 counties in Nebraska. It took effect at Apr 14, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2015, 3:25 AM CDT (08:25 UTC)
In effect from
Apr 14, 2015, 1:00 PM CDT
Expired
Apr 14, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 146 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3221 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WWUS83 KOAX 140825
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 AM CDT TUE APR 14 2015

NEZ011-012-016>018-030-031-141630-
/O.NEW.KOAX.FW.W.0009.150414T1800Z-150415T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
325 AM CDT TUE APR 14 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS PARTS
OF NORTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...PARTS OF NORTHEAST NEBRASKA...GENERALLY ALONG
  AND NORTHWEST OF A LINE FROM ALBION TO NORFOLK AND WAYNE.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT.

* IMPACTS...CONDITIONS THIS AFTERNOON WILL BE FAVORABLE FOR 
  EXTREME FIRE BEHAVIOR...WITH A HIGH POTENTIAL FOR OUT OF 
  CONTROL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MILLER
2 follow-up statements
957 
WWUS83 KOAX 141534
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1034 AM CDT TUE APR 14 2015

...RED FLAG WARNING IN EFFECT FOR PARTS OF NORTHEAST NEBRASKA...

.WITH TEMPERATURES RISING INTO THE LOWER TO MID 70S AND DEWPOINTS
FALLING INTO THE 20S...RELATIVE HUMIDITY TODAY WILL FALL BELOW 20
PERCENT. SOUTH WINDS OF 15 TO 25 MPH WILL GUST TO AROUND 30 MPH
THIS AFTERNOON. THE COMBINATION WILL RESULT IN EXTREME FIRE DANGER
IN NORTHEAST NEBRASKA THIS AFTERNOON.

NEZ011-012-016>018-030-031-150000-
/O.CON.KOAX.FW.W.0009.150414T1800Z-150415T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
1034 AM CDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS PARTS OF NORTHEAST
NEBRASKA...

* AFFECTED AREA...PARTS OF NORTHEAST NEBRASKA...GENERALLY ALONG 
  AND NORTHWEST OF A LINE FROM ALBION TO NORFOLK AND WAYNE. 

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS OF AROUND 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 TO 20 PERCENT.

* IMPACTS...CONDITIONS THIS AFTERNOON WILL BE FAVORABLE FOR 
  EXTREME FIRE BEHAVIOR...WITH A HIGH POTENTIAL FOR OUT OF 
  CONTROL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MAYES
531 
WWUS83 KOAX 150002
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
702 PM CDT TUE APR 14 2015

NEZ011-012-016>018-030-031-150115-
/O.EXP.KOAX.FW.W.0009.000000T0000Z-150415T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
702 PM CDT TUE APR 14 2015

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR NORTHEAST NEBRASKA...

DECREASING WINDS AND INCREASING HUMIDITY AS TEMPERATURES COOL
THIS EVENING WILL SIGNIFICANTLY REDUCE THE THREAT OF
UNCONTROLLABLEWILD FIRES. THUS THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:40 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 13, 11:40 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1140 PM CDT MON APR 13 2015

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 250 PM CDT MON APR 13 2015

INITIAL CONCERNS WILL DEAL WITH LACK OF LOW LEVEL MOISTURE AND ITS
IMPACT FOR FIRE WEATHER CONDITIONS ON TUESDAY. VERY LOW DEW POINTS
WERE NOTED ACROSS THE NORTHERN PLAINS THIS AFTERNOON WITH SIMILAR
CONDITIONS EXPECTED AGAIN ON TUESDAY. SOUTH WINDS WILL INCREASE
DURING THE DAY AS HIGH PRESSURE MOVES OFF TO THE EAST AND GRADIENT
TIGHTENS IN ADVANCE OF APPROACHING UPPER TROUGH OVER THE NORTHWEST
CONUS. SINCE FORECAST AREA IS ON THE EASTERN EDGE OF THE MORE
LIKELY LOCATION FOR CRITICAL FIRE WEATHER CONDITIONS PER SPC
DAY 2 OUTLOOK WILL LET MID SHIFT DETERMINE IF HEADLINES WILL BE
NECESSARY FOR ANY PART OF THE AREA BASED ON LATEST MODEL DATA.

SOMEWHAT BETTER MOISTURE DOES RETURN TO THE REGION ON WEDNESDAY
AND THURSDAY AS CLOSED CIRCULATION DEVELOPS IN THE NORTHWEST
UPPER TROUGH AND SOUTHERN STREAM WAVE LIFTS OUT OF THE SOUTHERN
PLAINS TOWARD THE LOWER MISSOURI VALLEY. HAVE TRENDED TOWARD THE
NAM AND ECMWF FOR THURSDAY WITH A STRONGER CIRCULATION LOCATED
OVER THE FOUR CORNERS REGION OF THE SOUTHWEST. THIS PROVIDES A
MORE NORTHERN STREAM INFLUENCE TO THE FORECAST SOONER THAN
INDICATED BY GFS. STILL SOME CHANCE OF SHOWERS NONETHELESS WITH
TIMING MAIN UNCERTAINTY.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 250 PM CDT MON APR 13 2015

CLOSED UPPER LOW OVER THE SOUTHWEST AT THE START OF THE PERIOD
CONTINUES TO PRESENT TIMING PROBLEMS FOR THE MODELS IN THE
EXTENDED PERIOD...WITH LIMITED FORECAST CONFIDENCE DURING THE
PERIOD. CURRENT FORECAST WILL TREND MORE TOWARD THE ECMWF
SOLUTION IN OPENING THE CLOSED LOW AND LIFTING THE TROUGH ACROSS
THE CENTRAL PLAINS OVER THE WEEKEND. AREAL EXTENT AND TIMING OF
PRECIP WILL REMAIN A CHALLENGE.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1139 PM CDT MON APR 13 2015

VFR CONDITIONS THROUGH THE PERIOD WITH SCATTERED TO BROKEN CLOUDS
AT 25000. LIGHT AND VARIABLE WINDS EARLY...BECOMING SOUTH AND
INCREASING TO 12 TO 22 KNOTS BY 15-18Z. GUST DIMINISH BY 00-01Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...MAYES/FOBERT
LONG TERM...FOBERT
AVIATION...DEWALD
Hazardous weather outlook, Apr 13, 4:10 PM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
410 PM CDT MON APR 13 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141115-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
410 PM CDT MON APR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

VERY HIGH FIRE DANGER IS POSSIBLE ACROSS PARTS OF THE AREA ON
TUESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY.

FOBERT

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.